Effects

I have just increased my dosage of Hydroxy[recommended by reumy]to 2xdaily but at the moment have flue like symptoms and am still full of aches and pains.I was told by Reumy that it could take up to six weeks before the meds could click in.I really do hope to feel some improvement,just taking it day by day but,getting a little tired of waiting.Did anyone go through the same thing and will the meds kick in?

13 Replies

oldestnewest
  • it took about 9 months for the plaquenil to kick in for me many years ago, I know if I forget a dose as I start to feel yukky. I take 400mg a day instead of taking twice a day I take it all at the same time, I did ask tommies if I could do that and they were fine with me taking the dose in one hit. Hope you feel some improvement soon xx

  • Hi l have been on Plaquenil for about a year now, and its only been the last 1-2 months it seems to be helping, but it may work quicker for you as you have already been on one a day, by the way l am on 1x200mg twice a day. Do hope it works very soon for you x

  • Thankyou for your comments.I suppose everybody reacts differently to medication but,I really do hope the Hydroxy will help otherwise I would not be taking it.My stomach seems to be the main problem and I am now on 2x200mg a day.When you say 'helping' .how is that for you?

  • It took quite a long time for it to kick in for me too. I started taking it on 1st Feb at 400mg a day and then with with Azathioprine at the start of May 150mg a day and they're just starting to work for me. Am still exhausted but am in much less pain in my joints, can walk quicker. My stomach was a problem before so am not sure if it's had any effect on that, in the summer I tried to stop taking the prednisolone but I couldn't eat or drink anything without it so that's really interesting, I'll definately be speaking to the Rheumey about it at my app next week. I do finally feel like I'm getting a little bit of my life back. Definately hang in there!!!

  • It seems we are continually being given one med to combate the other med.I am not really prepared to take any more meds than I have to,having said that I am not a Doctor and I don't know what is around the corner but,as it is I only agreed to take the hydroxy because I was absolutely desperate.Who am I to say wether I will have to have more meds?I really hope not.Stay well.

  • Plaquenil has not given me any ill effects and I have been on and off it for about 10 years now. Could I just ask if you have just been prescribed any tablets for cholesterol?? The reason why I ask this, is that my dosage was put up and within a few days, I could not get out of bed, felt flu like symptoms, and was in agony with all my joints. Thankfully I had the intelligence to stop them.

  • NeeNaw,it can't just b a coincidence but my GP has just upped my statins[cholestorol tablets]but,I also started an increased dose of hydroxy as recommende by reumy.Who can I speak to about this?My GP knows I have Lupus but,my cholestorol was up to 6.Every time I have voiced my doubts about meds I get curt replies and if you say anything you are made out to be a difficult patient.What to do?

  • If I stop the cholestorol tablets what will happen?My cholestorol problem runs in my family and is not diet related.I want to stop them but,my GP thinks I should try the higher dosage.I did not realise that statins could cause side-effects similar to Lupus until I read the patient leafelet.Surely my GP should know this.My tests diagnosed me with Lupus so I know I have Lupus but,to prescribe meds that aggravate Lupus is unforgivable or,is it the case GP's rely on the reaction on the patient.Not good is it?

  • I have been on Plaquenil for about a year, 200 mg a day for 6 months and then upped to 400 mg per day - I really haven't been convinced it makes much difference and I've been feeling worse since August. However my dsDNA levels have gone down a bit, so the rheumatologist was quite pleased. He gave me a long-acting steroid to improve the symptoms. I definitely wouldn't take statins ( and I used to work in drug safety). If they can't prescribe anything that makes me feel better why take something that will quite likely make me feel worse!!

    Binkey - can you see a different GP? Even at the same practise some will have different views on prescriptions.

  • Hi I'm new at this so if I mess up I'm very sorry! I've been on plaquenil 200mg two times aday.I have stomach cramps bad and don't feel good on it.i have been on it 6years.lupus has been in my kidney twice and I'm 69 and have had lupus since 50.I'm just tried at my age I want to quit at times.Anyone my age and tried of all the flare ups?my bones are very bad from high does of prednisone.I can't take that anymore and that helped me feel better.thank you all!

  • We all rely on our Doctor's and feel guilty if we complain.Before I was diagnosed with Lupus I was seeing my GP for over three months with the same rash[I now know as butterfly]for over three months with different anti-biotics being prescribed over the three month period.Finally,when nothing was working I asked if it was skin cancer as I have had breast cancer,my GP then referred me to dermatology who in turn after a skin biopsy and bloods diagnosed me with Lupus.What a shock but,at least it was'nt skin cancer.Like most of us I get fed up with feeling like this and take the medication in desperation hoping it will help.I don;t like it but,what else can I do?

  • It took quite a while for hydroxychloroquine to take effect with me though not as long as some of you are saying, more like 3 months for me. I take 2 tabs per day, had them reduced to one and felt like sleeping all the time. The consultant put them back up to 2 a day and I felt better. Have been taking them for about 6 years. I was diagnosed with mild SLE in 2005. Suffer from shortness of breath but some of that is asthma, I use 2 inhalers for that. Have probs with osteoarthritis, at times its hard to know whats lupus joint pain and whats arthritis...but I plod on. My GP was treating me with Diclofenac for rheumatoid arthritis till a locum packed me off for a load of blood tests, came back with Lupus. The Diclofenac gave me an ulcer that led to major surgery thanks to my GP not listening to me. Will always be grateful to the young doctor that had me diagnosed properly...At the moment I'm not sleeping well, up half the night and during the day I suffer from that awful draining sensation with sweats...the energy comes and goes. Sensitive to sunlight and heat as well....

  • chrisj,I see you have had very similar problems.Was you GP questioned at all about the meds you were being given.My experience has been that a pill is supposed to cure all[or so the GP's in my experience seem to think]but,they do not have to take the meds.I am at the stage of feeling so ill and have been given yet another pill[for cholestorol].The patient leaflet states they can cause Lupus like effects.Of course,I did'nt know this until I read the leaflet.My GP did not inform me.No point in going back to my GP Where do I go from here?

You may also like...